Advanced Search
MyIDEAS: Login to save this paper or follow this series

Modeling the minimum time needed to economic maturity

Contents:

Author Info

  • Dai, Darong
Registered author(s):

    Abstract

    A general equilibrium model has been constructed in a stochastic endogenous growth economy driven by an Ito-Levy diffusion process. The minimum time to “economic maturity” for an underdeveloped economy has been computed both in the preference manifold of the modified Ramsey fashion and in that of the modified Radner fashion with its support, i.e., fiscal policies and savings strategy, endogenously determined. Furthermore, the effects of different information structures to the endogenous time have been thoroughly investigated, and local sensitivity analyses of optimal consumption per capita with respect to the initial level of capital stock per capita have been smoothly incorporated into the current macroeconomic model.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://mpra.ub.uni-muenchen.de/40386/
    File Function: original version
    Download Restriction: no

    Bibliographic Info

    Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 40386.

    as in new window
    Length:
    Date of creation: 01 Oct 2011
    Date of revision: 31 Jul 2012
    Handle: RePEc:pra:mprapa:40386

    Contact details of provider:
    Postal: Schackstr. 4, D-80539 Munich, Germany
    Phone: +49-(0)89-2180-2219
    Fax: +49-(0)89-2180-3900
    Web page: http://mpra.ub.uni-muenchen.de
    More information through EDIRC

    Related research

    Keywords: Stochastic endogenous growth; Minimum time to “economic maturity”; Optimal taxation policies; Endogenous savings rate; Preference manifold; Information structure; Local sensitivity analyses; Optimal stopping time; Levy diffusion;

    Other versions of this item:

    Find related papers by JEL classification:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Yano, Makoto, 1985. "Competitive Equilibria on Turnpikes in a McKenzie Economy, II: An Asymptotic Turnpike Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(3), pages 661-69, October.
    2. Stephen Turnovsky, 1998. "Fiscal Policy, Elastic Labor Supply, and Endogenous Growth," Working Papers 0068, University of Washington, Department of Economics.
    3. Sergio Rebelo, 1999. "Long Run Policy Analysis and Long Run Growth," Levine's Working Paper Archive 2114, David K. Levine.
    4. Darong Dai, 2012. "Stochastic Versions of Turnpike Theorems in the Sense of Uniform Topology," Annals of Economics and Finance, Society for AEF, vol. 13(2), pages 381-423, November.
    5. Kenneth L. Judd, 2002. "Capital-Income Taxation with Imperfect Competition," American Economic Review, American Economic Association, vol. 92(2), pages 417-421, May.
    6. Liutang Gong & Heng-fu Zou, 2002. "Effects of Growth and Volatility in Public Expenditures on Economic Growth: Theory and Evidence," Annals of Economics and Finance, Society for AEF, vol. 3(2), pages 379-406, November.
    7. Fernandez, Raquel & Rogerson, Richard, 1998. "Public Education and Income Distribution: A Dynamic Quantitative Evaluation of Education-Finance Reform," American Economic Review, American Economic Association, vol. 88(4), pages 813-33, September.
    8. Araujo, A & Scheinkman, Jose A, 1977. "Smoothness, Comparative Dynamics, and the Turnpike Property," Econometrica, Econometric Society, vol. 45(3), pages 601-20, April.
    9. Merton, Robert C., 1973. "An asymptotic theory of growth under uncertainty," Working papers 673-73., Massachusetts Institute of Technology (MIT), Sloan School of Management.
    10. Bewley, Truman, 1982. "An integration of equilibrium theory and turnpike theory," Journal of Mathematical Economics, Elsevier, vol. 10(2-3), pages 233-267, September.
    11. L. W. McKenzie, 2010. "Turnpike Theory," Levine's Working Paper Archive 1389, David K. Levine.
    12. Canova, Fabio, 1995. "Sensitivity Analysis and Model Evaluation in Simulated Dynamic General Equilibrium Economies," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 36(2), pages 477-501, May.
    13. Yano, Makoto, 1984. "The turnpike of dynamic general equilibrium paths and its insensitivity to initial conditions," Journal of Mathematical Economics, Elsevier, vol. 13(3), pages 235-254, December.
    14. McKenzie, Lionel W., 1982. "A primal route to the Turnpike and Liapounov stability," Journal of Economic Theory, Elsevier, vol. 27(1), pages 194-209, June.
    15. Philippe Aghion, 2004. "Growth and Development: A Schumpeterian Approach," Annals of Economics and Finance, Society for AEF, vol. 5(1), pages 1-25, May.
    16. Makoto Yano, 1998. "On the Dual Stability of a von Neumann Facet and the Inefficacy of Temporary Fiscal Policy," Econometrica, Econometric Society, vol. 66(2), pages 427-452, March.
    17. Kydland, Finn E & Prescott, Edward C, 1982. "Time to Build and Aggregate Fluctuations," Econometrica, Econometric Society, vol. 50(6), pages 1345-70, November.
    18. Jianjun Miao, . "Ambiguity, Risk and Portfolio Choice under Incomplete Information," Boston University - Department of Economics - Working Papers Series wp2009-019, Boston University - Department of Economics.
    19. M. Yano, 2010. "The Turnpike of Dynamic General Equilibrium Paths and its Insensitivity to Initial Conditions," Levine's Working Paper Archive 1394, David K. Levine.
    20. Coles, Jeffrey Link, 1985. "Equilibrium Turnpike Theory with Constant Returns to Scale and Possible Heterogeneous Discount Factors," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(3), pages 671-79, October.
    21. Truman Bewley, 2010. "An Integration of Equilibrium Theory and Turnpike Theory," Levine's Working Paper Archive 1381, David K. Levine.
    22. Gantz, Donald T, 1980. "A Strong Turnpike Theorem for a Nonstationary von Neumann-Gale Production Model," Econometrica, Econometric Society, vol. 48(7), pages 1777-90, November.
    23. Long, John B, Jr & Plosser, Charles I, 1983. "Real Business Cycles," Journal of Political Economy, University of Chicago Press, vol. 91(1), pages 39-69, February.
    24. Kydland, Finn E & Prescott, Edward C, 1977. "Rules Rather Than Discretion: The Inconsistency of Optimal Plans," Journal of Political Economy, University of Chicago Press, vol. 85(3), pages 473-91, June.
    25. Kenneth L. Judd, 1997. "The Optimal Tax Rate for Capital Income is Negative," NBER Working Papers 6004, National Bureau of Economic Research, Inc.
    26. Yano, Makoto, 1984. "Competitive Equilibria on Turnpikes in a McKenzie Economy, I: A Neighborhood Turnpike Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 25(3), pages 695-717, October.
    27. Joshi, Sumit, 1997. "Turnpike Theorems in Nonconvex Nonstationary Environments," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 38(1), pages 225-48, February.
    28. Chamley, Christophe, 1986. "Optimal Taxation of Capital Income in General Equilibrium with Infinite Lives," Econometrica, Econometric Society, vol. 54(3), pages 607-22, May.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Dai, Darong, 2011. "Wealth Martingale and Neighborhood Turnpike Property in Dynamically Complete Market with Heterogeneous Investors," MPRA Paper 46416, University Library of Munich, Germany.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:40386. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.